Alert archive / Illinois / Flash Flood Warnings in 2011
Flash Flood Warning 17, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 22, 2011, 9:02 AM CDT for Lake County, McHenry County, Illinois. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2011, 9:02 AM CDT (14:02 UTC)
- Expired
- Jul 22, 2011, 11:22 AM CDT
- In force
- 2 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lake County, IL, McHenry County, IL
The radar
The Chicago radar (KLOT), 83 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 10:26 AM CDT | HEAVY RAIN 1.8 | Marengo, IL | MEASURED...BUT FIRST 10-15 MINUTES EXTREMELY HEAVY RAIN WAS BLOWING SIDEWAYS...SO TOTAL MAY BE SLIGHTLY UNDER WHAT ACTUALLY OCCURRED. |
| Jul 22, 10:30 AM CDT | HEAVY RAIN 3.8 | 1 W Beach Park, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2442 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
249
WGUS53 KLOT 221402
FFWLOT
ILC097-111-221700-
/O.NEW.KLOT.FF.W.0017.110722T1402Z-110722T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
902 AM CDT FRI JUL 22 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAKE COUNTY IN NORTHEAST ILLINOIS...
MCHENRY COUNTY IN NORTHEAST ILLINOIS...
* UNTIL NOON CDT
* AT 858 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. ALREADY THIS MORNING PORTIONS OF MCHENRY AND LAKE
COUNTIES HAVE RECIEVED 2 TO 3 INCHES OF RAIN...AND AN ADDITIONAL
INCH OR MORE IS POSSIBLE THROUGH NOON. LOCAL ROAD CLOSINGS HAVE
BEEN REPORTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CAUSE FLASH FLOODING TO
OCCUR. THE NORTHERN HALF OF LAKE AND MCHENRY COUNTIES HAS RECIEVED
THE MOST RAINFALL SO FAR THIS MORNING...AND WOULD BE MOST AT RISK
FOR FLASH FLOODING WITH ADDITIONAL RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4250 8780 4249 8779 4239 8780 4235 8782
4231 8781 4230 8782 4227 8782 4222 8780
4217 8776 4215 8776 4216 8870 4250 8871
4250 8798
$$
LENNING2 follow-up statements
039
WGUS73 KLOT 221511
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1011 AM CDT FRI JUL 22 2011
ILC097-111-221700-
/O.CON.KLOT.FF.W.0017.000000T0000Z-110722T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCHENRY IL-LAKE IL-
1011 AM CDT FRI JUL 22 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LAKE AND MCHENRY
COUNTIES UNTIL NOON CDT...
AT 1008 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE
LARGEST AMOUNTS SO FAR ARE ESTIMATED AT 3 TO 4 INCHES...AND LIGHTER
RAIN CONTINUES AT THIS TIME.
RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS MOST LIKELY TO EXPERIENCE FLOODING ARE THE NORTHERN
PORTIONS OF MCHENRY AND LAKE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS...VIADUCTS AND UNDERPASSES. ADDITIONALLY...
RURAL ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING.
&&
LAT...LON 4250 8780 4249 8779 4239 8780 4235 8782
4231 8781 4230 8782 4227 8782 4222 8780
4217 8776 4215 8776 4216 8870 4250 8871
4250 8798
$$
LENNING273
WGUS73 KLOT 221622
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1122 AM CDT FRI JUL 22 2011
ILC097-111-221637-
/O.CAN.KLOT.FF.W.0017.000000T0000Z-110722T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCHENRY IL-LAKE IL-
1122 AM CDT FRI JUL 22 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LAKE AND MCHENRY
COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN CHICAGO.
&&
LAT...LON 4250 8780 4249 8779 4239 8780 4235 8782
4231 8781 4230 8782 4227 8782 4222 8780
4217 8776 4215 8776 4216 8870 4250 8871
4250 8798
$$
LENNINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 6:53 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 22, 6:53 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
653 AM CDT FRI JUL 22 2011
.DISCUSSION...
411 AM CDT
A VERY DIFFICULT FORECAST FOR THE NEXT FEW DAYS...WITH CONTINUED
EXCESSIVE HEAT LIKELY. THE COMPLICATING FACTOR FOR THE TEMPERATURE
FORECAST WILL BE THE POTENTIAL FOR CONVECTIVE ACTIVITY...
PARTICULARLY FOR THE NORTHERN PORTIONS OF THE CWA.
IN THE LARGER SCALE...THE PERSISTENT UPPER LEVEL RIDGE IS SHIFTING
SLIGHTLY SOUTHWARD...WHICH WILL ALLOW THE RING OF FIRE CONVECTION TO
TAKE A MORE SOUTHERLY TRACK. THE SYNOPTIC SCALE PATTERN REMAINS
VERY CONDUCIVE TO EXCESSIVE HEAT. A WEAK QUASI-STATIONARY FRONTAL
BOUNDARY WILL BE THE DIVIDING LINE BETWEEN THE EXTREME HEAT AND
HUMIDITY AND AN ENVIRONMENT THAT MAY NOT BE QUITE AS WARM AS RECENT
DAYS. CONFIDENCE IS REASONABLY HIGH THAT THE PORTIONS OF THE CWA
SOUTH OF THE ILLINOIS/KANKAKEE RIVERS WILL SEE TEMPERATURES REACH
INTO THE MIDDLE TO UPPER 90S AND DEWPOINTS IN THE MIDDLE TO UPPER
70S. THIS WILL COMBINE TO GENERATE HEAT INDEX VALUES OF 105 TO 110
DEGREES. CONFIDENCE IS LOWER ON THE NORTHER EXTENT OF THE EXCESSIVE
HEAT AND WILL LARGELY BE GOVERNED BY HOW MUCH PCPN AND CLOUD COVER
WILL IMPACT THE NORTHERN PORTIONS OF THE CWA. GIVEN THE
UNCERTAINTY...HAVE PERHAPS ERRED ON THE SIDE OF CAUTION AND EXPANDED
THE EXCESSIVE HEAT WATCH AREA NORTHWARD TO INCLUDE WILL AND KENDALL
COUNTIES AS THIS AREA COULD EASILY REACH HEAT WARNING CRITERIA IF
SKY COVER CAN DECREASE QUICKLY ENOUGH TO ALLOW FOR RAPID WARMING.
HAVE ALSO DECIDED TO HOIST A HEAT ADVISORY FOR COOK AND DUPAGE
COUNTIES. WHILE THESE COUNTIES MAY NOT SEE TEMPERATURES RISE MUCH
MORE THAN 90 DEGREES WITH DEWPOINTS IN THE LOW 70S...HEAT INDEX
VALUES SHOULD STILL APPROACH 100 DEGREES. WHILE THIS DOES NOT
SPECIFICALLY MEET ADVISORY CRITERIA...FEEL THAT THE HEAT ADVISORY
HEADLINE IS JUSTIFIED GIVEN THE EXTENDED DURATION OF THE CURRENT
HEAT WAVE AND CUMULATIVE EFFECTS OF EXTREME HEAT ON THE BODY.
FOR THE WEEKEND...THE WEAK FRONTAL BOUNDARY SHOULD RETREAT BACK
NORTHWARD AS A SFC LOW DEVELOPS OVER THE NRN PLAINS. THIS SHOULD
LEAD TO RENEWED WARM/MOIST ADVECTION...WITH TEMPERATURES IN THE
LOWER 90S...BUT ALSO DEWPOINTS CLIMBING BACK INTO THE MIDDLE TO
UPPER 70S ACROSS ALL BUT FAR NORTHEASTERN ILLINOIS...WHICH SHOULD BE
UNDER THE INFLUENCE OF A LAKE BREEZE. EXPECT THAT HEAT INDEX VALUES
SHOULD ONCE AGAIN REACH 105 TO 110 DEGREES ACROSS THE SOUTHERN
PORTIONS OF THE CWA...WHILE THE NORTHERN LOCATION EXPERIENCE HEAT
INDEX VALUES OFF 100 TO 105 DEGREES. THUS HAVE HOISTED AN EXCESSIVE
HEAT WATCH TO RUN THROUGH EARLY SUNDAY EVENING.
HAVE MADE LITTLE CHANCE TO THE EXTENDED FORECAST FOR MONDAY THROUGH
THROUGH THURSDAY. STILL EXPECT SOME RELIEF FROM THE HEAT AS THE
DEVELOPING LOW OVER THE NORTHERN PLAINS TRACKS EWD...DRAGGING A COLD
FRONT ACROSS THE REGION. FOLLOWING THE PASSAGE OF THE COLD
FRONT...A COOLER...DRIER AIRMASS ASSOCIATED WITH A CONTINENTAL/POLAR
HIGH PRESSURE SYSTEM...WILL OVER SPREAD THE REGION. THE COOLEST
WEATHER IN QUITE SOME TIME WILL BE ON MONDAY...WITH TEMPERATURES
ONLY IN THE LOWER 80S. HOWEVER...TEMPERATURES WILL BEGIN TO SLOWLY
INCREASE ON TUESDAY AND THROUGH THE REST OF THE WEEK AS THE HIGH
MOVES OFF TO THE EAST. EXPECT THAT TEMPS WILL BE BACK IN THE 90S BY
WEDNESDAY AND THURSDAY.
KREIN
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 12Z...
* LINE OF CONVECTION STARTING TO BOW ACROSS EASTERN IOWA SHOULD
ARRIVE AT TERMINALS BETWEEN 13-14Z.
* VCTS MAY CONTINUE THROUGH 18Z.
* VARIABLE WINDS IN AND AROUND TSRA...WITH MAINLY A SOUTHWEST FLOW
WITH SPEEDS UP TO 10KT.
BEACHLER
//DISCUSSION...UPDATED 12Z...
RADAR REFLECTIVITY HAS CONTINUED TO INDICATE A BROKEN LINE OF
SHOWERS AND THUNDERSTORMS ACROSS FAR NORTHERN IL/SOUTHERN WISC
LIFTING NORTHEAST. WHILE A LINE OF THUNDERSTORMS CONTINUES TO GAIN
STEAM ACROSS EXTREME EASTERN IOWA/NORTHWEST IL. THIS LINE OF
THUNDERSTORMS IS POISED TO ARRIVE AT RFD BETWEEN 1200-1230Z...AND
CONTINUE TO PROGRESS EAST TOWARDS ORD/MDW. CURRENT TIME OF ARRIVAL
INTO ORD/MDW IS SHORTLY AFTER 13Z AND CLOSER TO 1330Z. PERIODS OF
THUNDERSTORMS WILL LINGER THROUGH 15Z...THEN IT APPEARS CONVECTIVE
CONCERNS BEGIN TO DIMINISH. HAVE MAINTAINED MENTION OF VCTS
THROUGH 18Z AND CB...THEN EXPECT THE ENVIRONMENT TO BECOME
REALTIVELY QUIET UNTIL THIS EVENING. GUIDANCE HAS CONTINUED TO
SUGGEST THE OVERALL FLOW WILL BE FROM THE SOUTHWEST BETWEEN 8 AND
15KT. IN AND AROUND ANY THUNDERSTORMS...WINDS WILL BECOME AGITATED
AND VARIABLE IN DIRECTION AND SPEED.
THE ENVRIONMENT IS CONDUCIVE TO SEE BRIEF HEAVY DOWNPOURS WITH
THUNDERSTORMS. THUS AT TIMES VISIBILITIES COULD BECOME LIMITED FOR
A SHORT PERIOD OF TIME. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
PROGGED TO RE-DEVELOP LATER THIS EVENING. TIMING AND PLACEMENT
REMAINS A CHALLENGE.
BEACHLER
//ORD AND MDW CONFIDENCE...UPDATED 12Z...
* LOW-MEDIUM CONFIDENCE ON TIMING OF LINE OF TSRA OVER EASTERN IA.
* MEDIUM CONFIDENCE ON CIGS FORECAST.
* MEDIUM CONFIDENCE ON WIND DIR/SPEED.
* LOW-MEDIUM CONFIDENCE CONVECTION WILL END BY 18Z.
BEACHLER
//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...
SATURDAY NIGHT...CHANCE OF TSRA.
SUNDAY...CHANCE OF TSRA.
MONDAY...VFR.
TUESDAY...VFR.
WEDNESDAY...VFR.
THURSDAY...VFR.
BEACHLER
&&
.MARINE...
252 AM CDT
A WEAKENING COLD FRONT HAS PUSHED SOUTH OF LAKE MICHIGAN THIS
MORNING...WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND NORTH
OF THE BOUNDARY. SEVERAL THUNDERSTORMS HAVE ALREADY MOVED ACROSS THE
SOUTHERN END OF THE LAKE EARLY THIS MORNING AND NEW DEVELOPMENT IS
POSSIBLE THROUGH THE MORNING. SOME MODELS CONTINUE TO ADVERTISE THE
POTENTIAL FOR A STRONGER CLUSTER OF THUNDERSTORMS...WHICH IS
ALREADY COMING TOGETHER OVER IOWA EARLY THIS MORNING...APPROACHING
SOUTHERN LAKE MICHIGAN BY LATE MORNING. WHILE ANY THUNDERSTORMS
WILL COMPLICATE THE WIND FORECAST...THE GENERAL TREND EXPECTED IS
FOR WINDS TO RETURN TO A PREDOMINATELY SOUTH TO SOUTHEASTERLY
DIRECTION ACROSS THE SOUTHERN HALF OF THE LAKE THIS MORNING...WITH
SOUTH TO SOUTHWEST WINDS ACROSS THE NORTH. A WARM FRONT IS
EXPECTED TO LIFT NORTH ACROSS THE LAKE SATURDAY NIGHT INTO SUNDAY
AS LOW PRESSURE MOVES NORTH INTO ONTARIO...WITH A COLD FRONT
PASSING ACROSS THE LAKE LATER IN THE DAY SUNDAY WITH WINDS
SHIFTING BACK AROUND TO THE NORTHWEST IN ITS WAKE. THE PRESSURE
GRADIENT TIGHTENS FOR A PERIOD SUNDAY NIGHT INTO MONDAY AS HIGH
PRESSURE BUILDS IN BEHIND THE COLD FRONT...AND WINDS ARE EXPECTED
TO INCREASE TO AROUND 25 KTS...MAINLY ACROSS THE SOUTHERN HALF OF
THE LAKE. AFTER THIS...WEATHER SHOULD BE QUIET AND WINDS DIMINISH
THROUGH MIDWEEK AS HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES
REGION.
BMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING...ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
ILZ032-ILZ033-ILZ039 UNTIL 10 PM FRIDAY.
EXCESSIVE HEAT WATCH...ILZ003-ILZ004-ILZ008-ILZ010-ILZ011-ILZ012-
ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-
ILZ033-ILZ039...10 PM FRIDAY TO 9 PM SUNDAY.
HEAT ADVISORY...ILZ013-ILZ014 UNTIL 10 PM FRIDAY.
IN...EXCESSIVE HEAT WARNING...INZ001-INZ002-INZ010-INZ011-INZ019
UNTIL 10 PM FRIDAY.
EXCESSIVE HEAT WATCH...INZ001-INZ002-INZ010-INZ011-INZ019...10
PM FRIDAY TO 9 PM SUNDAY.
LM...NONE.
&&Hazardous weather outlook, Jul 22, 5:23 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
523 AM CDT FRI JUL 22 2011
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
231030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
523 AM CDT FRI JUL 22 2011 /623 AM EDT FRI JUL 22 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
OPPRESSIVE HEAT AND HUMIDITY.
THUNDERSTORMS...SOME MAY PRODUCE:
HEAVY RAINFALL.
WINDS OVER 60 MPH.
FREQUENT LIGHTNING.
AREAS AFFECTED AND TIMING:
THE DANGEROUS HEAT AND HUMIDITY WILL CONTINUE SOUTH OF
INTERSTATE 80.
LOCATIONS TO THE NORTH OF INTERSTATE 80 WILL NOT BE QUITE AS
HOT...WITH HEAT INDEX VALUES IN THE UPPER 90S TO AROUND 100
DEGREES.
SCATTERED THUNDERSTORMS WILL BE ONGOING THROUGH THE EARLY
MORNING HOURS AND THERE WILL BE A CHANCE OF THUNDERSTORMS TODAY
ACROSS PORTIONS OF THE AREA GENERALLY NORTH OF INTERSTATE 88.
SOME OF THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE
STRONG...DAMAGING WINDS...HEAVY DOWNPOURS AND FREQUENT
LIGHTNING.
DISCUSSION:
HEAT INDEX VALUES WILL REMAIN OVER 100 DEGREES TODAY...WITH
READINGS UP TO 110 DEGREES SOUTH OF INTERSTATE 80.
THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS DEVELOPMENT NORTH
OF THE FRONT TODAY. GIVEN THE EXTREMELY UNSTABLE ATMOSPHERE...
THERE IS THE POTENTIAL THAT STORMS THAT DEVELOP MAY BECOME
SEVERE PRODUCING STRONG...DAMAGING WIND GUSTS.
ANOTHER THREAT WITH THESE STORMS MAY BE THE POTENTIAL FOR
PERIODS OF VERY HEAVY RAINFALL AND POSSIBILITY OF LOCALIZED
FLASH FLOODING. PORTIONS OF NORTHERN ILLINOIS ALONG AND NORTH OF
INTERSTATE 88 WILL HAVE THE HIGHEST THREAT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HEAT INDEX VALUES OF 100 TO 105 DEGREES ACROSS MUCH OF NORTHERN
ILLINOIS AND NORTHWEST INDIANA ARE EXPECTED FOR THE WEEKEND. ONLY
FAR NORTHEASTERN ILLINOIS MAY ESCAPE THE OPPRESSIVE HEAT.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS THROUGH THE
WEEKEND AND AGAIN BY THE MIDDLE OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY TODAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-231030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
523 AM CDT FRI JUL 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF STORMS TODAY AND TONIGHT CAUSING WIND GUSTS
IN EXCESS OF 35 KNOTS AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS THROUGH THE
WEEKEND AND AGAIN BY THE MIDDLE OF NEXT WEEK.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-231030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
523 AM CDT FRI JUL 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF STORMS TODAY AND TONIGHT CAUSING WIND GUSTS
IN EXCESS OF 35 KNOTS AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS OVER THE WEEKEND
AND THROUGH MUCH OF NEXT WEEK.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
KREINIn the hours before
Local storm report, Jul 22, 8:05 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
805 AM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 N SPRING GROVE 42.47N 88.24W
07/22/2011 M1.71 INCH MCHENRY IL CO-OP OBSERVER
0700 AM HEAVY RAIN 5 NW WOODSTOCK 42.36N 88.51W
07/22/2011 M1.48 INCH MCHENRY IL CO-OP OBSERVER
&&
JKILBURGLocal storm report, Jul 22, 8:33 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
833 AM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 NE GURNEE 42.40N 87.91W
07/22/2011 M2.38 INCH LAKE IL COCORAHS
&&
RCLocal storm report, Jul 22, 8:42 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
842 AM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 N WAUKEGAN 42.40N 87.87W
07/22/2011 M2.10 INCH LAKE IL COCORAHS
0700 AM HEAVY RAIN 2 SE LAKEMOOR 42.32N 88.18W
07/22/2011 M1.69 INCH LAKE IL COCORAHS
0700 AM HEAVY RAIN 1 W BEACH PARK 42.42N 87.88W
07/22/2011 M1.49 INCH LAKE IL COCORAHS
0800 AM HEAVY RAIN WINTHROP HARBOR 42.48N 87.83W
07/22/2011 M1.28 INCH LAKE IL COCORAHS
0750 AM HEAVY RAIN 3 ENE MACHESNEY PARK 42.38N 88.98W
07/22/2011 M1.09 INCH WINNEBAGO IL COCORAHS
&&
JKILBURGLocal storm report, Jul 22, 8:47 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
847 AM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM HEAVY RAIN 4 NW ROCKFORD 42.31N 89.12W
07/22/2011 M1.37 INCH WINNEBAGO IL CO-OP OBSERVER
STORM TOTAL SO FAR. 0.95 INCHES BETWEEN 715 AM AND TIME
OF REPORT.
&&
RCLocal storm report, Jul 22, 8:48 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
848 AM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HEAVY RAIN GURNEE 42.38N 87.94W
07/22/2011 M3.25 INCH LAKE IL PUBLIC
STORM TOTAL SO FAR.
&&
RCLocal storm report, Jul 22, 8:50 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
850 AM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HEAVY RAIN 7 W ROCKTON 42.45N 89.21W
07/22/2011 M0.92 INCH WINNEBAGO IL CO-OP OBSERVER
MEASURED BY SHIRLAND CO-OP OBSERVER.
0630 AM HEAVY RAIN 1 W BEACH PARK 42.42N 87.88W
07/22/2011 M2.19 INCH LAKE IL COCORAHS
STORM TOTAL SO FAR. 0.70 INCHES MEASURED IN THE PAST 60
MINUTES. STANDING WATER AND DITCHES FILLING UP.
0700 AM HEAVY RAIN 2 NE GURNEE 42.40N 87.91W
07/22/2011 M2.38 INCH LAKE IL COCORAHS
0700 AM HEAVY RAIN 2 W GURNEE 42.38N 87.98W
07/22/2011 M2.24 INCH LAKE IL COCORAHS
0700 AM HEAVY RAIN HARVARD 42.42N 88.62W
07/22/2011 M1.17 INCH MCHENRY IL CO-OP OBSERVER
0700 AM HEAVY RAIN 2 N SPRING GROVE 42.47N 88.24W
07/22/2011 M1.71 INCH MCHENRY IL CO-OP OBSERVER
0700 AM HEAVY RAIN 5 NW WOODSTOCK 42.36N 88.51W
07/22/2011 M1.48 INCH MCHENRY IL CO-OP OBSERVER
0700 AM HEAVY RAIN 2 N WAUKEGAN 42.40N 87.87W
07/22/2011 M2.10 INCH LAKE IL COCORAHS
0700 AM HEAVY RAIN 2 SE LAKEMOOR 42.32N 88.18W
07/22/2011 M1.69 INCH LAKE IL COCORAHS
0700 AM HEAVY RAIN WAUKEGAN 42.37N 87.87W
07/22/2011 M2.06 INCH LAKE IL ASOS
SINCE 100 AM.
0700 AM HEAVY RAIN 1 W BEACH PARK 42.42N 87.88W
07/22/2011 M1.49 INCH LAKE IL COCORAHS
0725 AM HEAVY RAIN WADSWORTH 42.44N 87.92W
07/22/2011 M2.80 INCH LAKE IL BROADCAST MEDIA
0.50 INCHES BETWEEN 655 AM AND 715 AM.
0750 AM HEAVY RAIN 3 ENE MACHESNEY PARK 42.38N 88.98W
07/22/2011 M1.09 INCH WINNEBAGO IL COCORAHS
0755 AM HEAVY RAIN GURNEE 42.38N 87.94W
07/22/2011 M3.25 INCH LAKE IL PUBLIC
STORM TOTAL SO FAR.
0800 AM HEAVY RAIN WINTHROP HARBOR 42.48N 87.83W
07/22/2011 M1.28 INCH LAKE IL COCORAHS
0842 AM HEAVY RAIN 4 NW ROCKFORD 42.31N 89.12W
07/22/2011 M1.37 INCH WINNEBAGO IL CO-OP OBSERVER
STORM TOTAL SO FAR. 0.95 INCHES BETWEEN 715 AM AND TIME
OF REPORT.
&&
JKILBURGThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:27 AM CDT | Special Weather Statement | LOT | DuPage, Kane | 33 min |
| Jul 22, 3:50 AM CDT | Excessive Heat Watch | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 8 more | 24 hr |
| Jul 22, 3:50 AM CDT | Heat Advisory | LOT | DuPage | 7 hr |
| Jul 22, 4:35 AM CDT | Special Weather Statement | LOT | Lake, McHenry | 40 min |
| Jul 22, 6:07 AM CDT | Areal Flood Advisory | LOT | Lake, McHenry | 6 hr |
| Jul 22, 8:22 AM CDT | Special Marine Warning | LOT | 113 min | |
| Jul 22, 9:45 AM CDT | Special Weather Statement | LOT | Cook | 60 min |
| Jul 22, 10:13 AM CDT | Special Marine Warning | LOT | 103 min |
Nearby
Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.